Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2008, 4:27 PM EDT for Broward County, Florida. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 23, 2008, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 61 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:30 PM EDT | TSTM WND GST 50 | Weston, FL | PUBLIC REPORTED WIND GUSTS OF 50 MPH ALONG WITH PEA SIZE HAIL IN WESTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 232027 SVRMFL FLC011-232130- /O.NEW.KMFL.SV.W.0077.080623T2027Z-080623T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 427 PM EDT MON JUN 23 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. * UNTIL 530 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION I-75 AND U.S. 27...AND MOVING SOUTH AT 4 MPH. * THE STORM WILL AFFECT... SAWGRASS MILLS MALL... INTERSECTION I-75 AND U.S. 27... AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2608 8031 2611 8054 2628 8045 2626 8032 TIME...MOT...LOC 2027Z 016DEG 4KT 2621 8040 $$ BAXTER
3 follow-up statements
000
WWUS52 KMFL 232046 RRA
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
446 PM EDT MON JUN 23 2008
FLC011-232130-
/O.CON.KMFL.SV.W.0077.000000T0000Z-080623T2130Z/
BROWARD FL-
446 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL BROWARD COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR INTERSECTION I-75 AND U.S. 27...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAWGRASS MILLS MALL...
MARKHAM PARK...
INTERSECTION I-75 AND U.S. 27...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2611 8054 2626 8043 2625 8032 2620 8032
2612 8031 2612 8032 2608 8031
TIME...MOT...LOC 2046Z 017DEG 3KT 2618 8040
$$
BAXTER000
WWUS52 KMFL 232112
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT MON JUN 23 2008
FLC011-232130-
/O.CON.KMFL.SV.W.0077.000000T0000Z-080623T2130Z/
BROWARD FL-
511 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL BROWARD COUNTY...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WESTON...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTON...
INTERSECTION I-75 AND U.S. 27...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2610 8048 2620 8044 2618 8035 2616 8034
2614 8033 2612 8032 2608 8031
TIME...MOT...LOC 2111Z 004DEG 4KT 2613 8040
$$
BAXTER000
WWUS52 KMFL 232124
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EDT MON JUN 23 2008
FLC011-232133-
/O.EXP.KMFL.SV.W.0077.000000T0000Z-080623T2130Z/
BROWARD FL-
523 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL
EXPIRE AT 530 PM EDT...
THE THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE SOUTH THROUGH SOUTH
CENTRAL BROWARD COUNTY. FREQUENT LIGHTNING...GUSTY WINDS TO 40
MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE WITH
THESE STORMS. IF THE STORMS BECOME STRONG AGAIN...THEN A WARNING
MAYBE NEEDED ON THESE STORMS OVER SOUTH CENTRAL BROWARD COUNTY. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2610 8048 2620 8044 2618 8035 2616 8034
2614 8033 2612 8032 2608 8031
TIME...MOT...LOC 2123Z 004DEG 4KT 2612 8040
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:35 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 23, 3:35 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 335 PM EDT MON JUN 23 2008 .DISCUSSION... SIMILAR CONDITIONS TO PREVIOUS DAYS EXIST ACROSS SOUTH FLORIDA THIS AFTERNOON...WITH A VERY UNSTABLE AIRMASS IN PLACE OVER THE AREA CHARACTERIZED BY LI VALUES RANGING FROM -8 TO -10 AND CAPE OF 4500-5000 J/KG. HOWEVER...ONE NOTEWORTHY DIFFERENCE FROM PREVIOUS DAYS IS A DEEPER LAYER OF MODERATE SOUTHEAST FLOW IN THE LOWER LEVELS OF THE TROPOSPHERE...WITH RESULTANT BROAD WARM ADVECTION REGIME AND SYNOPTIC SCALE ASCENT ALLOWING SHOWERS/THUNDERSTORMS TO DEVELOP EVEN AWAY FROM REGIONS OF STRONGER LOW-LEVEL CONVERGENCE. EXPECT NUMEROUS SHOWERS/STORMS TO CONTINUE ACROSS THE AREA THROUGH EARLY EVENING...WITH MORE OF A SSW-TO-NNE COMPONENT TO STEERING FLOW ALLOWING RESIDUAL EVENING ACTIVITY TO BECOME CONCENTRATED ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA. SHORT TERM SOLUTIONS FROM THE NGM/NAM/GFS ARE IN REASONABLY GOOD AGREEMENT THAT CONDITIONS ON THE SYNOPTIC SCALE WILL REMAIN FAIRLY STAGNANT ACROSS THE FORECAST AREA THROUGH THE REMAINDER OF THE SHORT TERM PORTION OF THE FORECAST...WITH A WEAKNESS IN THE SUBTROPICAL UPPER RIDGE FORECAST TO REMAIN IN PLACE OVER THE WESTERN/CENTRAL GULF OF MEXICO. WITH MODERATE EASTERLY LOW-LEVEL FLOW EXPECTED TO CONTINUE OVERNIGHT...WILL HOLD ONTO AT LEAST LOW CHANCE POPS FOR THE EASTERN HALF OF THE PENINSULA AND ADJACENT COASTAL WATERS. RICH MOISTURE AND INCREASING LOW-LEVEL CONVERGENCE ALONG THE ATLANTIC COAST ON TUESDAY WILL RESULT IN ANOTHER ACTIVE DAY OF CONVECTION...WITH AN EVEN DEEPER AND MORE ESTABLISHED EASTERLY FLOW REGIME EXPECTED TO CONCENTRATE SHOWER/STORM ACTIVITY ALONG THE GULF COAST BY LATE AFTERNOON. BY TUESDAY NIGHT...MOST OF THE GLOBAL MODELS SUGGEST THAT A VERY WEAK TROPICAL WAVE WILL BE APPROACHING SOUTH FLORIDA FROM THE SOUTHEAST...WITH A SURGE OF STRONGER EASTERLY FLOW EXPECTED TO SPREAD OVER THE AREA THROUGH THE NIGHT. NOCTURNAL PRECIPITATION IN THIS REGIME SHOULD BE CONFINED TO THE EAST COAST ONCE AGAIN ON TUESDAY NIGHT...WITH PRECIPITATION CHANCES ON WEDNESDAY A BIT MORE UNCERTAIN AT THIS TIME. ALTHOUGH ALL GUIDANCE FORECASTS DEEP WARM ADVECTION AND FAVORABLE LOW-LEVEL CONVERGENCE ALONG THE ATLANTIC COAST... ACCOMPANIED BY A SURGE IN PWATS TO 2-2.25 INCHES...THERE IS SOME CONCERN THAT LARGE SCALE SUBSIDENCE PRECEDING THIS SYSTEM WILL LIMIT THE COVERAGE OF PRECIPITATION ON WEDNESDAY. GIVEN UNCERTAINTY AT THIS POINT...WILL MAINTAIN HIGH CHANCE POPS AT THIS TIME...WITH ANOTHER GOOD CHANCE OF SHOWERS/STORMS ALONG THE ATLANTIC COAST ON WEDNESDAY NIGHT. THE PREVIOUSLY MENTIONED WAVE IS FORECAST BY MOST OF THE GLOBAL MODEL GUIDANCE TO SHIFT NORTHWESTWARD AT THE BEGINNING OF THE EXTENDED FORECAST PERIOD...WITH THE WESTERN EXTENT OF UPPER RIDGE OVER THE ATLANTIC BUILDING OVER THE REGION ON FRIDAY/SATURDAY. THIS WILL LIKELY LIMIT THE COVERAGE OF AFTERNOON CONVECTION TO THE LAKE REGION AND NORTHWEST INTERIOR. BY THE END OF THE FORECAST PERIOD...THE LATEST GFS/ECMWF BOTH SUGGEST THAT UPPER RIDGE WILL WEAKEN AS A STRONG UPPER LOW SHIFTS EASTWARD OVER THE GREAT LAKES REGION. THIS...COUPLED WITH A RETURN TO A SOUTHWEST STEERING FLOW REGIME MAY ALLOW FOR HIGHER POPS ALONG THE EAST COAST...BUT CURRENT FORECAST HAS THIS ADDRESSED AND WILL MAKE NO CHANGES AT THIS TIME. && .AVIATION... SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE PALM BEACH METRO AREAS EARLY THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS SHOULD AFFECT THE PBI TAF SITE BETWEEN 18 AND 19Z THIS AFTERNOON. SO HAVE PUT A TEMPO IN FOR THIS TAF SITE WITH REDUCE VIS DOWN INTO THE MVFR CONDITIONS. FOR REST OF THE AFTERNOON HOURS HAVE LEFT A VCTS IN FOR PBI TAF SITE. FOR REST OF THE EAST COAST TAF SITES...WILL CONTINUE WITH THE VCTS FOR THE AFTERNOON HOURS BEFORE GOING TO VCSH FROM 00Z UNTIL 02Z FOR THE DIEING SHOWERS. FOR APF TAF SITE...WILL ALSO CONTINUE THE VCSH UNTIL 21Z BEFORE GOING DRY. THE WINDS WILL ALSO REMAIN FROM THE EAST OVER ALL OF THE TAF SITES AT 10 KNOTS OR LESS FOR THIS AFTERNOON INTO TONIGHT...WHILE APF TAF SITE WILL REMAIN OUT OF THE WEST THIS AFTERNOON BEFORE SWINGING TO THE EAST AFTER 00Z WITH SPEEDS BELOW 10 KNOTS. && .MARINE... AN EASTERLY FLOW REGIME WILL GRADUALLY BECOME MORE ESTABLISHED ACROSS THE LOCAL COASTAL WATERS THROUGH TUESDAY...WITH FLOW LIKELY INCREASING TO AT LEAST SCEC CRITERIA BY LATE TUESDAY...AS THE GRADIENT STRENGTHENS IN RESPONSE TO A WEAK TROPICAL WAVE APPROACHING THE REGION FROM THE SOUTHEAST. SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR THE GULF STREAM FROM WEDNESDAY INTO THURSDAY...AS SEAS INCREASE TO 6-7 FEET. SOUTHEAST FLOW WILL PERSIST BUT SHOULD GRADUALLY WEAKEN THROUGH THE END OF THE FORECAST PERIOD. EXPECT SLIGHTLY LOWER WIND SPEEDS OVER THE GULF WATERS...WITH SEAS OFF SHORE RANGING FROM 3-4 FEET. ASIDE FROM INCREASING WINDS/WAVES...THE STRONG ONSHORE FLOW WILL RESULT IN A SIGNIFICANT INCREASE IN THE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST. && .FIRE WEATHER... THERE ARE NO FIRE WEATHER RELATED CONCERNS THROUGHOUT THE FORECAST PERIOD...WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN SUFFICIENTLY HIGH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 89 78 88 / 40 50 20 50 FORT LAUDERDALE 79 90 81 89 / 30 50 30 50 MIAMI 78 90 80 89 / 30 50 30 50 NAPLES 74 92 74 91 / 20 60 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 23, 9:49 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 949 AM EDT MON JUN 23 2008 FLZ063-066>075-168-172>174-240145- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 949 AM EDT MON JUN 23 2008 ...FEW STRONG TO SEVERE STORMS ESPECIALLY NORTHERN INTERIOR AND NORTHEAST AREAS TODAY... ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY ACROSS SOUTH FLORIDA... ...POSSIBLE REDUCE VISIBILITIES EASTERN GLADES AND HENDRY COUNTIES LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTHERN INTERIOR AND NORTHEAST SECTIONS OF MAINLAND SOUTH FLORIDA ONCE AGAIN THIS AFTERNOON, WITH SCATTERED THUNDERSTORMS OVER REST OF SOUTH FLORIDA. THE PRIMARY HAZARD EXPECTED WITH THESE STORMS WILL BE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT TO EXCESSIVE LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 60 MPH MAINLY OVER THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA, WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL TODAY OVER SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO PENNY SIZE MAINLY OVER THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA TODAY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. FLOODING: LIGHT SOUTHWESTERLY STEERING FLOW WILL RESULT IN A SLOW MOVEMENT OF ANY STORM THAT DEVELOPS TODAY. THIS, IN TURN, WILL RESULT IN LOCALLY HEAVY RAINFALL, LEADING TO PONDING OF WATER IN POORLY DRAINED LOCATIONS. VISIBILITY: A MIXTURE OF SMOKE AND FOG TO THE IMMEDIATE WEST OF SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE OR LESS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA AT LEAST THROUGH WEDNESDAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ESPECIALLY ACROSS THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 23, 3:47 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT MON JUN 23 2008
FLZ067-232045-
INLAND PALM BEACH COUNTY FL-
347 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST PALM BEACH COUNTY...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CANAL POINT...MOVING
NORTHWEST AT 6 MPH.
THIS STORM WILL AFFECT...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2681 8040 2670 8055 2678 8070 2690 8061
2694 8050
TIME...MOT...LOC 1947Z 124DEG 5KT 2682 8055
BAXTERSpecial weather statement, Jun 23, 3:54 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT MON JUN 23 2008
FLZ063-232030-
GLADES FL-
354 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN GLADES COUNTY...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES SOUTHWEST OF
LAKEPORT...MOVING EAST AT 17 MPH.
THIS STORM WILL AFFECT...
LAKEPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2714 8099 2704 8095 2703 8097 2705 8097
2701 8101 2698 8108 2695 8106 2692 8107
2692 8108 2693 8110 2689 8111 2688 8109
2684 8109 2680 8127 2697 8131
TIME...MOT...LOC 1954Z 251DEG 15KT 2692 8118
GREGORIALocal storm report, Jun 23, 4:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL PARKLAND 26.31N 80.24W
06/23/2008 E0.75 INCH BROWARD FL LAW ENFORCEMENT
PARKLAND PD OFFICER REPORTED PENNY SIZE HAIL OVER PAKLAND
AREA.
&&
RIVERASpecial weather statement, Jun 23, 4:10 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT MON JUN 23 2008
FLZ070-232045-
INLAND COLLIER COUNTY FL-
410 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORM MOVING ACROSS THE AREA...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 2 MILES SOUTH OF AVE
MARIA...MOVING NORTH AT 9 MPH.
THIS STORM WILL AFFECT...
AVE MARIA...
SUNNILAND...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2643 8160 2643 8157 2648 8157 2635 8127
2625 8127 2625 8120 2614 8125 2623 8168
TIME...MOT...LOC 2010Z 201DEG 8KT 2624 8144
GREGORIASpecial weather statement, Jun 23, 4:13 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT MON JUN 23 2008
FLZ063-066-067-232045-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
413 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORMS MOVING ACROSS EASTERN GLADES COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
PALMDALE TO 6 MILES SOUTHWEST OF CLEWISTON...MOVING NORTHEAST AT 9
MPH.
THESE STORMS WILL AFFECT...
LAKE HICPOCHEE...
MOORE HAVEN...
HARLEM...
CLEWISTON...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2704 8094 2705 8097 2698 8108 2692 8107
2693 8110 2689 8111 2685 8109 2682 8104
2682 8095 2678 8094 2671 8082 2671 8074
2677 8075 2678 8072 2675 8071 2681 8070
2675 8063 2660 8094 2696 8138 2710 8101
TIME...MOT...LOC 2013Z 247DEG 8KT 2692 8122 2671 8102
GREGORIASpecial weather statement, Jun 23, 4:14 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT MON JUN 23 2008
FLZ067-068-168-232115-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
414 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORMS APPROACHING NORTHERN PALM BEACH COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
PALM CITY TO 5 MILES SOUTHEAST OF INDIANTOWN. THESE STORMS WERE
MOVING SLOWLY SOUTH...AND COULD MOVE INTO THE NORTHERN PALM BEACH
COUNTY AREA DURING THE NEXT HOUR.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2683 8047 2695 8044 2697 8042 2696 8015
2698 8014 2698 8010 2695 8009 2696 8008
2695 8008 2686 8004 2682 8003
TIME...MOT...LOC 2014Z 154DEG 1KT 2708 8025 2697 8043
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 23, 12:37 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 23, 1:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Jun 23, 2:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Jun 23, 2:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Jun 23, 2:33 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 42 min |
| Jun 23, 2:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 54 min |
| Jun 23, 2:44 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 31 min |
| Jun 23, 3:17 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Jun 23, 3:27 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Jun 23, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 56 min |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 61 min |
| Jun 23, 3:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| Jun 23, 3:54 PM EDT | Special Weather Statement | MFL | Glades | 36 min |
| Jun 23, 4:10 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Jun 23, 4:13 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Jun 23, 4:14 PM EDT | Special Weather Statement | MFL | Martin | 61 min |
| Jun 23, 4:15 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 23, 4:17 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 29 min |
| Jun 23, 4:19 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 29 min |
| Jun 23, 4:41 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Jun 23, 4:55 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| Jun 23, 5:01 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 59 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | MFL | Monroe | 65 min |
| Jun 23, 5:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 23, 6:05 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 23 min |
| Jun 23, 6:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.